MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI POST AUGMENT SZ5 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI POST AUGMENT SZ5 5MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5543-A-500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Inadequate Osseointegration (2646)
Date of Event 08/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event an event regarding loosening involving a triathlon augment was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: need operative reports, office/clinical reports, serial x- rays, etc.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, operative reports, office/clinical reports, serial x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to pain and loss of function.Intra- operatively, the following was noted: the size 5 cemented femoral component was loose; there was a fracture at the junction of the femoral stem and 12x100 stem; the cemented tibial component was loose; the junction of the stem extender and 12x50 stem on the tibial side was loose.The patient's entire ts knee construct (including five augments) was revised to a triathlon ts knee construct with a cone.Rep provided one page of the primary operative report, and reported that no further information will be released by the hospital or surgeon.

Brand Name
TRI POST AUGMENT SZ5 5MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8981444
Report Number0002249697-2019-03156
Device Sequence Number10831902
Product Code MBH
UDI-Device Identifier07613327014853
UDI-Public07613327014853
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2015
Device Catalogue Number5543-A-500
Device Lot NumberDSUK
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR